Alert archive / Louisiana / Flash Flood Warnings in 2018
Flash Flood Warning 44, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Nov 7, 2018, 3:31 PM CST for Acadia Parish, Vermilion Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 7, 2018, 3:31 PM CST (21:31 UTC)
- Expired
- Nov 7, 2018, 6:30 PM CST
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Acadia Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 84 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2811 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 459 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.6
The text
As transmitted.
339
WGUS54 KLCH 072131
FFWLCH
LAC001-113-080030-
/O.NEW.KLCH.FF.W.0044.181107T2131Z-181108T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
331 PM CST WED NOV 7 2018
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
South central Acadia Parish in southwestern Louisiana...
Northern Vermilion Parish in southwestern Louisiana...
* Until 630 PM CST.
* At 329 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to five inches of rain has
fallen across portions of the warned area and additional rainfall
totals of three inches or more are possible. Minor flooding is
already occurring and addition flash flooding is expected through
this evening.
* Some locations that will experience flooding include...
Abbeville, Kaplan, Gueydan, Riceville, Meaux, Wright and Lyons
Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2995 9261 3004 9262 3004 9263 3011 9250
3011 9230 3012 9217 3009 9210 3002 9202
2991 9209 2990 9222 2990 9237
$$
TWHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Nov 7, 1:27 PM CST, 2 hours 4 minutes earlier.
Area forecast discussion, Nov 7, 1:27 PM CST, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 127 PM CST Wed Nov 7 2018 .DISCUSSION... Based on observational trends along with latest guidance, it is becoming more likely that convection this afternoon continues to be focused farther south than earlier anticipated. Forecast has been updated accordingly. 13 && .PREV DISCUSSION... /issued 1147 AM CST Wed Nov 7 2018/ AVIATION... Predominately MVFR conditions are expected across the region this afternoon with BKN cumulus from 1500-2500 feet. VCTS will be likely for the southern terminals and areas where TSRA track will experience TEMPO visibility and ceiling restrictions. Thunderstorms are expected to diminish after 08/00Z with lingering SHRA through the rest of this evening. A cold front will gradually push southward during the overnight hours with overrunning stratus producing IFR/LIFR ceilings after 06Z. Areas of fog are also expected to develop for the southern TAF sites and continue through approximately 14Z-15Z. PREV DISCUSSION... /issued 1130 AM CST Wed Nov 7 2018/ DISCUSSION... Minor changes only to inherited forecast, which overall is in good shape depicting a general increase in coverage of showers and thunderstorms today. Greatest coverage in the near term will continue to reside across SC LA WWD to coastal SE TX in region of best LL convergence. Focus is expected to shift a bit farther to the north this afternoon as the frontal boundary sags back toward the south. High temperature forecast in the upper 70s to lower 80s is on target. 13 PREV DISCUSSION... /issued 902 AM CST Wed Nov 7 2018/ DISCUSSION... Early update coming to cancel Dense Fog Advisory. No other changes at this time. 13 PREV DISCUSSION... /issued 407 AM CST Wed Nov 7 2018/ DISCUSSION... A very unstable atmosphere in place across the area this morning as illustrated by the 00Z LCH RAOB which measured CAPE of nearly 3K J/KG. The culprit is a stationary frontal boundary presently bisecting the region from south of Jasper TX to just north of DeQuincy to Opelousas. Southwesterly flow at the surface riding over the front is resulting in isolated, but slowly increasing showers along the I-10 corridor. In addition, areas of fog have once again developed across the region this morning on both sides of the frontal boundary. Lowest observed visibilities thus far have been around a mile. Will continue to monitor trends over the next couple of hours. Should widespread dense fog appear likely, a dense fog advisory may become necessary. With plenty of low level moisture in place and a very unstable atmosphere, showers are expected to increase further after sunrise as temperatures begin to warm. Scattered thunderstorms will develop within the shower activity this afternoon as forecast convective temperatures in the lower 80s should be reached at some locations. Overall precipitation coverage will decrease somewhat overnight tonight as the front will slowly ooze its way through the remainder of the area. CAA behind the front will keep temperatures Thursday about 10 degrees cooler than the low to mid 80s we'll see this afternoon along and south the I-10 corridor. Temperatures across central Louisiana will be even cooler with afternoon highs Thursday expected to be in the low to mid 60s. The precipitation forecast becomes a bit chaotic behind the front. The boundary is not expected to make it very far offshore and while winds at the surface will turn northeasterly, just aloft the southwesterly flow will persist setting up a weak overrunning situation. Not unexpectedly, guidance diverges wildly with regards to location of the most likely precipitation. The official forecast relied on a blend of the global models with high res precip guidance added in for definition. The result being generally 30 to 40 PoPs areawide. Things finally start moving again by early Friday as a deepening upper low swinging out of Canada and across the great lakes will sweep a potent cold front through the area. While this front will be accompanied by widespread showers and thunderstorms, instability is forecast to remain somewhat limited and unlike the last couple of fronts, widespread severe weather is not expected. Behind the front, significantly cooler air will advect into the region setting up one of those situations where the daily high may occur sometime during the early morning. Highs will go from running 10 to 15 degrees above normal today to running 10 to 15 degrees below normal Friday and Saturday. High pressure behind the front will very quickly sweep across the central U.S. late Friday into early Saturday so that by Saturday afternoon, southerly flow becomes reestablished across the area along with isolated showers. Shower activity will increase further Saturday night into Sunday as a weak shortwave moves across the northern gulf coast. Precipitation chances remain elevated into Monday as a southward digging upper trough advances across the 4 corners region before ejecting quickly off to the east swinging another frontal boundary through the area late Monday into Tuesday. High pressure building behind this front should finally give the area a few days to dry out for the middle to latter parts of next week. Jones MARINE... A light to moderate onshore flow will continue through Wednesday as high pressure remains anchored off the east coast of Florida. Isolated to scattered showers and a few thunderstorms will move across the coastal waters today and tonight. Winds will trend northerly beginning Thursday as a cold front eases into the northwest Gulf of Mexico, then strengthens going into Friday as a stronger cold front pushes through the area. Southerly flow returns on Saturday as high pressure slides east of the area. && .PRELIMINARY POINT TEMPS/POPS... AEX 79 55 62 50 / 60 50 40 80 LCH 82 64 73 58 / 90 50 40 70 LFT 82 65 74 58 / 90 50 40 50 BPT 83 66 74 58 / 80 50 30 80 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Nov 7, 4:22 AM CST, 11 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 422 AM CST Wed Nov 7 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 081030- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 422 AM CST Wed Nov 7 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Areas of fog, possibly dense, will continue through the early morning hours before dissipating by around 10 AM. Isolated to scattered showers will increase in coverage through the morning with scattered thunderstorms developing during the afternoon. Some of these storms will have the potential to produce frequent cloud to ground lightning, gusty winds, and brief heavy downpours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered showers will move inland off the gulf of Mexico through much of the day Thursday. Severe weather is not anticipated. A stronger cold front will approach and move through the area late Thursday night into Friday morning accompanied by widespread showers and thunderstorms. While widespread severe weather is not anticipated with this system, some of these storms will have the potential to produce frequent cloud to ground lightning, gusty winds, and brief heavy downpours. Dry conditions will prevail Friday afternoon through Saturday with precipitation chances returning late Saturday into Sunday as a weak upper disturbance moves across the northern gulf. This will be followed by another strong cold front swinging through the area late Monday into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ430-432-435-450-452-455-470-472-475-081030- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 422 AM CST Wed Nov 7 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Areas of fog, possibly dense, will continue across the nearshore waters before dissipating by around 10 AM. Isolated to scattered showers will increase in coverage through the morning with scattered thunderstorms developing during the afternoon. Some of these storms will have the potential to produce frequent cloud to ground lightning, gusty winds, and brief heavy downpours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered showers will move inland off the gulf of Mexico through much of the day Thursday. Severe weather is not anticipated. A stronger cold front will approach and move through the area late Thursday night into Friday morning accompanied by widespread showers and thunderstorms. While widespread severe weather is not anticipated with this system, some of these storms will have the potential to produce frequent cloud to ground lightning, gusty winds, and brief heavy downpours. Strong offshore flow will develop in the wake of this front with gusts to gale force possible along with seas of 8 - 10 feet. Dry conditions will prevail Friday afternoon through Saturday with precipitation chances returning late Saturday into Sunday as a weak upper disturbance moves across the northern gulf. This will be followed by another strong cold front swinging through the area late Monday into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Nov 7, 12:43 PM CST, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1243 PM CST WED NOV 7 2018
LAZ041-071915-
Calcasieu-
1243 PM CST WED NOV 7 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CALCASIEU PARISH...
At 1243 PM CST, a strong thunderstorm was located over Holmwood, or 8
miles west of Hayes, moving east at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Holmwood and Bell City.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3011 9313 3015 9312 3019 9300 3016 9300
3016 9294 3011 9293 3008 9295 3008 9300
3007 9310
TIME...MOT...LOC 1843Z 257DEG 15KT 3011 9307
TWHThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 5:50 AM CST | Dense Fog Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 3 hr |
| Nov 7, 12:43 PM CST | Special Weather Statement | LCH | Jefferson Davis | 32 min |
| Nov 7, 4:04 PM CST | Special Weather Statement | LCH | Avoyelles | 41 min |
| Nov 7, 4:09 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles | 36 min |
| Nov 7, 4:36 PM CST | Areal Flood Advisory | LCH | Allen, Avoyelles, Evangeline, Saint Landry | 114 min |
| Nov 7, 4:55 PM CST | Special Weather Statement | LCH | Avoyelles | 50 min |
Nearby
Flash Flood Warnings in Louisiana, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.